MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER
Catalog Number F322088PT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer that placement of 22g 8 cm powerglide catheter to patient¿s left upper basilic vein was attempted.Catheter to vein ratio (cvr) calculation completed prior to insertion and determined to be 18%.Vein depth approximately 1 cm.Patient¿s vein was easily located and accessed with powerglide needle and followed through to near hub of device.Deployed powerglide guidewire with ease and without resistance.Attempted to thread catheter and met resistance once roughly 3 cm of catheter was inside.At this time i grabbed the ultrasound probe to identify the tip location and noted tip termination still in vein lumen.While still visualizing tip under ultrasound, i adjusted the angle of the device to be completely center of vein lumen.There was no manipulation of the device guidewire or catheter wings.Once angle was re-adjusted, another attempt to thread catheter was made and was still met with resistance.At this time, removal of the device as one unit, without manipulation of catheter wings or guidewire was made and met with resistance upon removal attempt.Assessed device location under ultrasound and device noted to be just outside the top of vein lumen in the patient¿s tissue.Another attempt at removing device as a whole unit was made and still met with resistance upon attempt.It was at this time that i paged the patient¿s physician assistant to the bedside to which she also assessed the site visually and with ultrasound.Pa also attempted removal of device and met with resistance.Upon pa¿s removal attempt the catheter was noted to be shearing near the device hub distal to the insertion site.Pa paged vascular surgery team who then arrived at bedside and was able to remove device by performing small dermatotomy at insertion site.Device was removed in a single unit with a coiled appearance near device hub and noted to what appeared to be tissue material around it.Catheter tip was intact although attached incompletely near device hub.When device was placed in biohazard bag, the catheter noted to break off from device inside the bag.No further information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken catheter was confirmed, but the root cause could not be determined.The product returned for evaluation was one 22g powerglide pro device.A gross visual inspection of the returned unit found that the catheter was broken into two pieces near the nose of the catheter hub.The distal broken off catheter segment was bunched up over the needle, likely indicating that manipulation against resistance had occurred.Microscopic inspection of the break site found that the break had a v-shape, likely indicating that the break originated as a tear from the needle piercing through the catheter tubing.Inspection of the distal end of the catheter found that the catheter tip was missing.The bunched up catheter tubing was separated from the needle/guidewire and stretched out.Inspection of the catheter tubing found and additional v-shaped tear near the distal end of the tubing.Inspection of the guidewire found that the guidewire was still intact and had not unraveled; however, misaligned guidewire coils were observed throughout the flexible portion of the wire.The event description suggests that manipulation was necessary to remove the catheter from the patient.Therefore, it is unknown if the damage observed on the catheter tubing was caused by the manipulation performed by the clinician during catheter removal.The other features observed indicate that the catheter was inserted against resistance.However, the features do not provide enough evidence to conclusively determine a root cause.Therefore, the root cause remains unknown.

Brand Name
POWERGLIDE PRO, REINFORCED TIP
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21774844
Report Number3006260740-2025-02049
Device Sequence Number8220500
Product Code FOZ
UDI-Device Identifier00801741140693
UDI-Public(01)00801741140693(11)241025(17)251130(10)REJW1425
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue NumberF322088PT
Device Lot NumberREJW1425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown